How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doctor Natasha Your Own Question
Doctor Natasha
Doctor Natasha, Doctor (non-pediatrics specialty)
Category: Paediatrics
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine
16455829
Type Your Paediatrics Question Here...
Doctor Natasha is online now

My 6-month old baby has a very bad rash all over his torso

Customer Question

My 6-month old baby has a very bad rash all over his torso (front and back) and head (face, neck, scalp) and he seems distressed and bothered by it. He is itching his face with the back of his hand constantly. I have a picture I took tonight when he was in the bath that shows the rash that I would like to send for you to look at and give your opinion. I took him to the GP yesterday when the rash was just starting to appear who said it was eczema and prescribed a bath emollient and dermol and said he needed moisturising. The rash has since gotten worse. I would like to have a second opinion. Thank you.

Submitted: 4 years ago.
Category: Paediatrics
Expert:  Doctor Natasha replied 4 years ago.

Doctor Cameron :

hello

Customer: replied 4 years ago.

Hello

Customer: replied 4 years ago.

Have you looked at my question?

Customer: replied 4 years ago.

hello? is anyone there? I've been waiting for a response to my question for quite a while now and I'm getting very concerned. thanks

Expert:  Doctor Natasha replied 4 years ago.
Hi
There was something wrong with chat and I could not recategorise your question.
At any rate, have you tried any benadryl (diphenhydramine)?
Customer: replied 4 years ago.

Hi, no we have only given him Allerief which contains chlorphenamine maleate, and calpol

Expert:  Doctor Natasha replied 4 years ago.
does that seem to help at all?
Customer: replied 4 years ago.

it has settled him and certainly not done any harm, but the rash is still the same. however, we have only given it to him once, so perhaps with continued dosage it might help I guess. My concern is that it could be measles?

Expert:  Doctor Natasha replied 4 years ago.
Does he have a fever? did he get his shots?
Customer: replied 4 years ago.

he has had a mild fever over the past 48 hours which comes and goes (right now he doesnt have a fever). he has not had an MMR vaccination yet

Expert:  Doctor Natasha replied 4 years ago.
Well, measles is very uncommon in developed nations, like the UK, because so many people have been vaccinated and there is the notion of 'herd immunity'
In fact, I have only seen 3 cases of it in my career and they were from people from Central America and South East Asia.
At any rate, with the recent fever, it is more likely that he has a viral related rash, also called a viral exanthem.
Either way, with eczema or with a viral related rash (even measles), the treatment is supportive.
Meaning that diphenhydramine, chlorphenamine maleate are given for the itching
You can also use products with contain mild steroid cream such as aveeno
http://www.amazon.co.uk/product-reviews/B000NN7FV6

Or cetaphil is another very excellent moisturising cream.
Another possibility is allergies. So, I would suggest going back to very very simple foods such as cereal, bananas for the next few days. If you have introduced anything in the last week or so, revert back to the previous diet.
No dairy products, including yogurt. If you are giving formula with soy or milk, I would go back to the store and look for one which is hypoallergenic
Wash his clothes in very very mild soap without perfumes or dyes. Keep him away from cats and dogs.

I know this a lot of work. Try to keep a diary of anything new in his life and write down which things make the rash better or worse.

If he has fever, vomiting, swelling of the face, lips or tongue, take him to A&E right away..

I hope this helps.
Customer: replied 4 years ago.

ok thank you

Expert:  Doctor Natasha replied 4 years ago.
you are welcome. Did I provide you with excellent service, Morgan?